I know that taking Prednisone for the long term is dangerous. I just wondered if it could help if taken for a short period of time and how long it would take before I see results.
28 Apr 2012
I agree with everyone. Prednisone should help with acne - it reduces the inflammatory responses your body produces. But as a side effect it can also cause acne. Tetracycline works well, but takes awhile and can also affect your teeth. That being said, I hate the idea of using pred for this purpose. For every drug there are the potential for side effects, and with pred the side effects can be awful and long lasting... is it worth that to clear up acne? Only you can decide that.
30 Apr 2012
Taller, if you only get acne, once or twice a year, I would NEVER mess around with a drug as dangerous as prednisone. Seriously. It is a very nasty drug, that when necessary can be a life saver, BUT, with serious side effects that especially at your age, you do NOT need to deal with. PLEASE, don't go the prednisone way, there are many other meds out there, that are much more effective without the terrible side effects of prednisone.
I understand. I had terrible acne too, and my parents didn't even take me to a doctor. At your age, they hadn't even developed benzoyl peroxide, so believe me, there were not many choices OTC. Good luck, and be glad that you only have a breakout once or twice a year. Too many good meds OTC nowadays that you can find. Good luck!
30 Apr 2012
Hello Taller. Since you have taken the prednisone be sure your doctor knows about it. Should you need a sudden surgery, have an infection or any other medical dilemma your doc has to know this because of potential complications being treated. This has a lasting effect on your immune system of three to six months. The acne may reappear with a vengeance. Hopefully it does not. But if it does, DO NOT take it again. See a dermatologist. Since the acne is infrequent does it relate to periods of high stress?
The reason why it might be used in reducing inflammation, is because an autoimmune response is overworking the endocrine system. The problem is it reduces the ability to fight infection. And that is dangeous. You can have improvement and then a rebound much worse. Without a full medical history One would not be safe to say it is ok.
A 20 mg one time tablet is a stiff dose for one day. The body does not like to be shocked like that and then immediately withdraw.
I truly encourage you to see a doctor. Give the doc your whole experience and the Doc will be able to help you. Will be curious to hear what you are told. EndlessPred(nisone)
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My order says 30 mg. twice a day. I am diabetic and my blood sugar goes up after I take it. My doctor is aware, he told me to adjust my Novalog to ...
1 answer • 4 Oct 2009
since I started levora (3 days ago) I've already started breaking out-bad! I had NO acne at all before starting this pill. someone please tell ...
2 answers • 14 Jul 2010
I was on minocycline for my acne (which was pretty bad) for about 2 years but i stopped because it stopped helping my acne. My dermatologist ...
0 answers • 23 Dec 2013
I started Trinessa solely to help clear my mild-moderate acne. I have had acne for years now, but since starting Trinessa, I have noticed a ...
0 answers • 23 Mar 2014
its been a couple months of taking the sulfameth/trimethoprim and my acne has cleared more than before but many people talk as if its clearing there ...
0 answers • 7 Jul 2014